Alert archive / Utah / Flash Flood Warnings in 2007
Flash Flood Warning 17, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Aug 1, 2007, 3:34 PM MDT for Iron County, Washington County, Utah. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 1, 2007, 3:34 PM MDT (21:34 UTC)
- Expired
- Aug 1, 2007, 6:30 PM MDT
- In force
- 3 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Whole counties
Counties Iron County, UT, Washington County, UT
The radar
The Cedar City radar (KICX), 47 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 1, 6:07 PM MDT | FLASH FLOOD | 1 N Virgin, UT | EXTENSIVE FLASH FLOODING IN ZION NATIONAL PARK AND AREAS OUTSIDE OF THE PARK NEAR THE TOWNS OF VIRGIN AND TOUQUERVILLE. DUE TO THE MASSIVE FLASH FLOOD SIX HOMES HAVE BEEN DAMAGED...AND RESIDENTS HAVE BEEN EVACUATED OFF OF THEIR ROOFS. KOLOB TERRACE ROAD IS CLO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 9.6 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 102 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 1735 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KSLC 012138
FFWSLC
UTC021-053-020030-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
334 PM MDT WED AUG 1 2007
THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL IRON COUNTY IN UTAH...
EAST CENTRAL WASHINGTON COUNTY IN UTAH...
* UNTIL 630 PM MDT
* AT 330 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
INTENSE RAINFALL WHICH IS EXPECTED TO RESULT IN A FLASH FLOOD OVER
NORTHERN ZION NATIONAL PARK. AREAS OF CONCERN INCLUDE LA VERKIN
CREEK...CURRANT CREEK...AND TIMBER CREEK.
* IF YOU ARE IN THESE DRAINAGES...PLEASE MOVE TO SAFETY. THE FLASH
FLOOD IS EXPECTED TO GAIN SPEED AND DEPTH AS IT MOVES THROUGH
CONSTRICTED AREAS OF THE WASHES AND TERMINATE AT THE VIRGIN RIVER
NEAR THE TOWNS OF TOQUERVILLE AND VIRGIN.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
LAT...LON 3720 11330 3720 11328 3738 11309 3748 11303
3748 11325 3747 11331
$$
MCINERNEY1 follow-up statement
000
WGUS75 KSLC 012324
FFSSLC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
516 PM MDT WED AUG 1 2007
UTC021-053-020030-
IRON UT-WASHINGTON UT-
516 PM MDT WED AUG 1 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM MDT FOR EAST
CENTRAL WASHINGTON AND SOUTH CENTRAL IRON COUNTIES...
AT 512 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER LA VERKIN
CREEK...CURRANT AND TIMBER CREEKS IN ZION NATIONAL PARK.
FLASH FLOODING CONTINUES THROUGHOUT ZION NATIONAL PARK INCLUDING LA
VERKIN CREEK...CURRANT AND TIMBER CREEKS. WIDESPREAD FLOODING
THROUGHOUT THESE AREAS IS OCCURRING. ANYONE WHO MAY BE IN THESE
DRAINAGES NEEDS TO TAKE IMMEDIATE ACTION TO ENSURE FOR THEIR
SAFETY. THESE VERY DANGEROUS FLOOD WATERS ARE EXPECTED TO FLOW
THROUGHOUT THE EVENING HOURS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
LAT...LON 3720 11330 3720 11328 3738 11309 3748 11303
3748 11325 3747 11331
$$
MCINERNEYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 10:30 AM MDT, 5 hours 4 minutes earlier.
Area forecast discussion, Aug 1, 10:30 AM MDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1030 AM MDT WED AUG 1 2007 .SYNOPSIS...UPPER LEVEL RIDGE WILL REMAIN CENTERED OVER COLORADO THROUGH THURSDAY EVENING...WITH A SERIES OF WEAK MID LEVEL DISTURBANCES PIVOTING AROUND RIDGE. VERY MOIST AIRMASS WILL REMAIN OVER THE INTERMOUNTAIN REGION THROUGH THURSDAY. && .DISCUSSION...A WEAK IMPULSE OVER WEST CENTRAL UTAH IS CONTRIBUTING TO MORNING SHOWERS OVER NORTHWEST AND WEST CENTRAL UTAH TODAY. THIS WAVE AND ASSOCIATED SHOWERS AND EXPECTED AFTERNOON THUNDERSTORMS WILL SLIDE NORTH AND EAST THROUGH THIS AFTERNOON. MEANWHILE...SIGNIFICANT MIDLEVEL CLOUD COVER IS PRESENT OVER PORTIONS OF WESTERN AND SOUTHERN UTAH THIS MORNING. ONCE THESE CLOUDS THIN OUT IN THE AFTERNOON...EXPECT TO SEE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS DEVELOP OVER THE AREA. WITH SIGNIFICANT MOISTURE OVER THE CWA TODAY.../PRECIPITABLE WATER GENERALLY AN INCH TO AN INCH AND A HALF OVER MOST OF THE AREA/...EXPECT ANY THUNDERSTORMS THAT DEVELOP TO HAVE THE POTENTIAL FOR HEAVY RAIN. MORE OF THE SAME CAN BE EXPECTED TOMORROW...WITH MOISTURE REMAINING OVER THE AREA AND THE SHORTWAVE DISTURBANCE THAT IS CURRENTLY OVER SOUTHERN NEVADA LOOKING TO IMPACT NORTHWEST AND WEST CENTRAL UTAH AGAIN IN THE MORNING. A SOUTHWESTERLY FLOW ON FRIDAY WILL DRAW DRIER AIR INTO WESTERN UTAH...BUT CONVECTION IS STILL A GOOD BET FOR MOST OF THE MOUNTAINS AND EASTERN PORTIONS. DRIER AIR CONTINUES TO WORK ITS WAY INTO WESTERN AND CENTRAL UTAH THIS WEEKEND BEFORE ANOTHER SURGE BRINGS ADDITIONAL MOISTURE INTO SOUTHERN AND EASTERN UTAH FOR THE EARLY PART OF NEXT WEEK. CURRENT PACKAGE LOOKS GOOD. NO UPDATES THIS MORNING. && .AVIATION...SOUTHERLY DRAINAGE WINDS WILL PREVAIL INTO THE MORNING. THE SHIFT TO THE NORTHWESTERLY BREEZE IS EXPECTED AROUND 19Z...CLOSE TO THE USUAL TIME. OUTFLOW FROM NEARBY THUNDERSTORMS WILL LIKELY CAUSE PERIODS OF GUSTY WINDS WITH ERRATIC DIRECTIONS...PRIMARILY DURING THE LATE AFTERNOON AND EARLY EVENING. THERE IS A 30 PERCENT CHANCE THAT A THUNDERSTORM WILL DIRECTLY IMPACT THE SLC TERMINAL TODAY. && .FIRE WEATHER...A MOIST AIRMASS WILL REMAIN IN PLACE WITH HIGHER HUMIDITIES AND SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE DISTRICT. MOST STORMS TODAY WILL PRODUCE WETTING RAINS. SOME DRYING IS POSSIBLE STARTING FRIDAY AND CONTINUING OVER THE WEEKEND BUT AFTERNOON AND EVENING CONVECTION SHOULD STILL OCCUR THROUGH SUNDAY. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && CHENG/WILENSKY FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Aug 1, 6:32 AM MDT, 9 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 632 AM MDT WED AUG 1 2007 UTZ001>016-019>021-517-518-WYZ021-021245- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 632 AM MDT WED AUG 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UTAH... NORTHERN UTAH...SOUTHERN UTAH...SOUTHWEST UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS THIS MORNING WILL INCREASE IN AREAL COVERAGE AND INTENSITY THIS AFTERNOON. THE STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN AND THERE IS SOME POTENTIAL FOR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SHOWERS AND THUNDERSTORMS WILL BE SCATTERED ABOUT THE REGION ON THURSDAY...WITH HEAVY RAIN POSSIBLE. SHOWERS AND STORMS WILL BE MORE SPARSE IN NATURE THE REMAINDER OF THE PERIOD. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. BARJENBRUCH FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 8:58 PM MDT | Flash Flood Warning | SLC | Washington | 3 hr |
| Aug 1, 4:25 PM MDT | Flash Flood Warning | SLC | Washington | 3 hr |
| Aug 1, 4:44 PM MDT | Severe Thunderstorm Warning | SLC | Morgan | 31 min |
Nearby
Flash Flood Warnings in Utah, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.